Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 50, NWS Shreveport, LA

April 29, 2021Anderson County, Cherokee County, Houston County, Texas

NWS Shreveport, LA issued this river flood warning at Apr 29, 2021, 8:27 AM CDT for Anderson County, Cherokee County, Houston County, Texas. It took effect at May 3, 2021, 4:00 PM CDT. It was in force for 17 days.

The area

The outline as issued.

The facts

Issued
Apr 29, 2021, 8:27 AM CDT (13:27 UTC)
In effect from
May 3, 2021, 4:00 PM CDT
Expired
May 20, 2021, 8:27 AM CDT
In force
17 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Anderson County, TX, Cherokee County, TX, Houston County, TX

The radar

The Shreveport radar (KSHV), 161 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Neches (NCST2). The gauge peaked at 16.41 ft at May 21, 2021, 8:00 AM CDT.

actionminormoderate101504/2904/3005/0105/0205/0305/0405/0505/0605/0705/0805/0905/1005/1105/1205/1305/1405/1505/1605/1705/1805/1905/2005/21
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

576 
WGUS44 KSHV 291327
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
827 AM CDT Thu Apr 29 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following river in Texas...

  Neches River Near Neches affecting Cherokee, Houston and Anderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC001-073-225-301500-
/O.NEW.KSHV.FL.W.0050.210503T2100Z-000000T0000Z/
/NCST2.1.ER.210503T2100Z.210504T1200Z.000000T0000Z.NO/
827 AM CDT Thu Apr 29 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Neches River Near Neches.
* From Monday afternoon until further notice.
* At 7:30 AM CDT Thursday the stage was 10.4 feet.
* Flood stage is 12 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Monday 
  afternoon and continue rising to 12.5 feet Tuesday morning. 
  Additional rises are possible thereafter.
* Impact...Minor lowland flooding.


&&

LAT...LON 3204 9544 3167 9524 3166 9537 3180 9544
      3188 9548

$$

08
2 follow-up statements
654 
WGUS84 KSHV 300159 RRA
FLSSHV

Flood Statement
National Weather Service Shreveport LA
859 PM CDT Thu Apr 29 2021

...The Flood Warning is extended for the following rivers in Texas...

  Neches River Near Neches affecting Cherokee, Houston and Anderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC001-073-225-010200-
/O.EXT.KSHV.FL.W.0050.210505T0000Z-000000T0000Z/
/NCST2.1.ER.210505T0000Z.210505T0000Z.000000T0000Z.NO/
859 PM CDT Thu Apr 29 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Neches River Near Neches.
* From Tuesday evening until further notice.
* At 8:30 PM CDT Thursday the stage was 10.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Tuesday 
  evening and continue rising to 12.0 feet Tuesday evening. 
  Additional rises are possible thereafter.
* Impact...At 12.0 feet, Expect minor lowland flooding of the 
  heavily wooded floodplain. Ranchers that may have livestock and 
  equipment in the river bottoms should move them to higher ground.  
  Expect minor flooding of the boat ramp.


&&

LAT...LON 3204 9544 3167 9524 3166 9537 3180 9544
      3188 9548

$$

24
570 
WGUS84 KSHV 301333
FLSSHV

Flood Statement
National Weather Service Shreveport LA
833 AM CDT Fri Apr 30 2021

...The Flood Warning is cancelled for the following river in Texas...

  Neches River Near Neches affecting Cherokee, Houston and Anderson 
  Counties.

...The Flood Warning continues for the following rivers in Texas...

  Neches River Near Diboll affecting Tyler, Houston, Angelina, Polk 
  and Trinity Counties.

  Neches River Near Alto affecting Cherokee, Houston, Anderson and 
  Trinity Counties.

TXC001-073-225-301445-
/O.CAN.KSHV.FL.W.0050.210505T0000Z-210430T1333Z/
/NCST2.1.ER.210505T0000Z.210505T0000Z.000000T0000Z.NO/
833 AM CDT Fri Apr 30 2021

...The Flood Warning for the Neches River Near Neches has been 
cancelled...

The Flood Warning is cancelled for
  the Neches River Near Neches.
* At 7:30 AM CDT Friday the stage was 10.0 feet.
* Flood stage is 12 feet.
* Forecast...The Neches River near Neches, Texas is expected to rise 
  to a crest of 11.1 feet Saturday evening.  It will then rise to 
  11.9 feet Tuesday evening. Additional rises are possible 
  thereafter.


&&

LAT...LON 3204 9544 3167 9524 3166 9537 3180 9544
      3188 9548

$$

TXC005-225-373-455-457-011515-
/O.EXT.KSHV.FL.W.0056.210430T1333Z-210505T1800Z/
/DIBT2.1.ER.210430T1320Z.210502T0000Z.210505T0000Z.NO/
833 AM CDT Fri Apr 30 2021

...The Flood Warning is now in effect until early Wednesday 
afternoon...

The Flood Warning continues for
  the Neches River Near Diboll.
* From this morning to Wednesday afternoon.
* At 7:15 AM CDT Friday the stage was 11.9 feet.
* Flood stage is 12 feet.
* Minor flooding is forecast.
* Forecast...The Neches River near Diboll is expected to rise to a 
  crest of 14.1 feet Saturday evening. It will then fall below flood 
  stage Tuesday evening.
* Impact...Mjnor lowland flooding of boat ramps.  Move livestock and 
  equipment to higher ground.


&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485
      3136 9500

$$

TXC001-073-225-455-011515-
/O.EXT.KSHV.FL.W.0057.210501T0600Z-210504T1200Z/
/ATOT2.1.ER.210501T0600Z.210501T0600Z.210503T0000Z.NO/
833 AM CDT Fri Apr 30 2021

...The Flood Warning is now in effect until Tuesday morning...

The Flood Warning continues for
  the Neches River Near Alto.
* From late tonight to Tuesday morning.
* At 8:15 AM CDT Friday the stage was 15.1 feet.
* Flood stage is 16 feet.
* Minor flooding is forecast.
* Forecast...The Neches River near Alto will crest near the 16 foot 
  flood stage through Saturday.
* Impact...At 16.0 feet, Boat ramps and picnic areas near the river 
  will begin to flood. Ranchers should move cattle and equipment 
  near the river to higher ground.


&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500
      3166 9537

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:56 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 29, 6:56 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
656 AM CDT Thu Apr 29 2021

.UPDATE...
With convection dwindling across the area, sent out a quick update
to remove Tornado Watch 123. /05/

&&

.PREV DISCUSSION... /issued 638 AM CDT Thu Apr 29 2021/

AVIATION...
A frontal boundary will drift slowly southward maintaining
convection across area terminals through today and into this
evening. Conditions to improve after 30/06Z as precipitation
exits the region to the south. MVFR ceilings overnight to linger
through much of today. Could see some brief VFR ceilings during
the afternoon, but MVFR ceilings forecast to return from the south
after 30/00Z. Otherwise, south winds up to 10 knots will become
northeast at 5 knots behind the front, increasing to near 10
knots after 30/00Z. /05/

PREV DISCUSSION... /issued 223 AM CDT Thu Apr 29 2021/

SHORT TERM.../Today through Friday/

A weak frontal boundary extending southwest from a surface low
across eastern Arkansas is serving as the source for convection
during this overnight period. Storm severity threat is forecast to
continue through the remainder of the pre-dawn hours with a
Tornado Watch now expanded and extended through 8 AM. Flash flood
threat to become an increasing concern across portions of
southeast Oklahoma and adjacent counties of northeast Texas and
southwest Arkansas through today. There is some uncertainty as to
where the main axis of convection will set up along the nearly
stalled frontal boundary. Based on the HRRR model, convection is
forecast to bring highest rain rates along a line from
Clarksville, Texas, to Dierks, Arkansas, with a sharp gradient of
lesser precip amounts to the south. A similar signal has been
reflected in other forecast models including the GFS and NAM with
some deviation in location. Because of potential uncertainty in
where axis of highest rainfall will occur, decided to extend the
Flash Flood Watch southward to include Texarkana with broad 2 to 4
inch coverage with isolated higher amounts and heavy rainfall
wording.

Convection to gradually shift southward with rain rates tapering
through mid-morning with daytime rainfall totals averaging up to
an inch across much of the I-20 corridor.

Convection forecast to linger along stalled frontal boundary
through tonight and into Friday. However, severe and flash flood
threat forecast to be minimal due to a lack of upper-level
forcing aloft. /05/

LONG TERM.../Friday Night through Wednesday Night/

By Friday evening, the aforementioned closed upper trough will be
located across Western Texas.  Ahead of it, a cold front will be
moving out of our CWA.  However, showers and isolated thunderstorms
will still be ongoing near the 850mb front as it will hang up near
the I-20 corridor.  Slightly cooler and drier air will filter into
the region in wake of the front.  Temperatures for Saturday will
range from the mid to upper 70s across the region, which is near
normal for this time of the year.

Rain chances are expected to remain in the forecast through the
weekend, as the closed upper trough slowly meanders across the state
of Texas and through our region.  Dry weather will return to the
area in wake of the upper trough for Monday.  But, rain chances will
quickly return from northwest to southeast for Tuesday and
Wednesday, as another cold front slowly moves through the region.
Dry weather to return by the latter part of next week.

As of now, near normal temperatures can be expected over the
weekend.  Temperatures to warm above normal for the first part of
next week, then fall back to near normal for the middle and late
portions of next week. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  65  75  60 /  70  70  50  20
MLU  87  65  75  59 /  40  70  50  10
DEQ  77  59  77  55 / 100  40  20  10
TXK  79  63  75  58 /  90  50  30  20
ELD  82  61  75  55 /  80  70  40  10
TYR  79  64  75  60 /  90  70  40  30
GGG  81  64  74  58 /  80  70  40  20
LFK  86  68  76  62 /  60  70  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 4 PM CDT this afternoon for ARZ050-051-
     059>061-070>072.

LA...None.
OK...Flash Flood Watch until 4 PM CDT this afternoon for OKZ077.

TX...Flash Flood Watch until 4 PM CDT this afternoon for TXZ096-097-
     108>112-124-125.

&&

05/20
Hazardous weather outlook, Apr 29, 3:05 AM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
305 AM CDT Thu Apr 29 2021

ARZ073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-300815-
Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-
305 AM CDT Thu Apr 29 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana, northwest Louisiana, east
Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Rain chances will continue to spread across the area, as a cool
front slowly moves across the region late this morning into
Friday morning. Although the overall threat for severe weather is
limited, a few strong thunderstorms cannot be ruled out, with
locally heavy rainfall possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Some slightly cooler and drier air will filter into the area in
wake of the front on Friday, but rain chances will continue
through the weekend, as an upper level trough moves across the
region. Dry weather will return on Monday, but rain chances return
by the middle of next week, as another cool front moves into the
region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed on Thursday into
Thursday night. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136-
137-300815-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-
Cass-Wood-Upshur-Marion-Smith-Gregg-
305 AM CDT Thu Apr 29 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and isolated thunderstorms will continue today near a
slow moving cool front. Some severe weather will be possible with
these storms, with damaging winds, large hail, and possibly a
tornado or two. Also, these same locations could see locally
heavy rainfall. Some flash flooding may occur, as rainfall totals
of 2 to 4 inches, with isolated higher amounts, will be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Some slightly cooler and drier air will filter into the area in
wake of the front on Friday, but rain chances will continue
through the weekend, as an upper level trough moves across the
region. Dry weather will return on Monday, but rain chances return
by the middle of next week, as another cool front moves into the
region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed through Thursday.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

20

In the hours before

Special weather statement, Apr 29, 5:32 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
532 AM CDT Thu Apr 29 2021

ARZ050-051-059-060-070-TXZ097-291115-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Bowie TX-
532 AM CDT Thu Apr 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...NORTHWESTERN
HEMPSTEAD...NORTHWESTERN MILLER...SOUTHEASTERN SEVIER...SOUTHEASTERN
HOWARD AND CENTRAL BOWIE COUNTIES UNTIL 615 AM CDT...

At 532 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Foreman to near New Boston to 8
miles southeast of De Kalb to near Dalby Springs. Movement was
northeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Texarkana, Wake Village, Ashdown, Nashville, New Boston, Mineral
Springs, Nash, Hooks, Redwater, Red Lick, Wilton, Tollette, Ogden,
Ben Lomond, Mandeville, Saratoga, Richmond, Leary, McNab and Bright
Star.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 AM CDT for southwestern
Arkansas...and northeastern Texas.

LAT...LON 3398 9370 3383 9374 3351 9390 3335 9427
      3335 9466 3339 9458 3346 9447 3374 9432
TIME...MOT...LOC 1032Z 238DEG 41KT 3372 9428 3350 9439 3343 9451 3338
9463

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:41 PM CDTSpecial Weather StatementSHVRed River49 min
Apr 29, 4:36 AM CDTAreal Flood AdvisorySHVBowie, Red River4 hr
Apr 29, 5:32 AM CDTSpecial Weather StatementSHVBowie43 min
Apr 29, 8:19 AM CDTRiver Flood WarningSHVGregg24 hr
Apr 29, 8:55 AM CDTRiver Flood WarningSHVWood24 hr
Apr 29, 10:10 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus4 days
Apr 29, 4:15 PM CDTSpecial Weather StatementSHVHarrison45 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.